Alert archive / Alabama / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Apr 27, 2014, 3:54 PM CDT for 39 counties in Alabama. It took effect at Apr 28, 2014, 4:00 PM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 3:54 PM CDT (20:54 UTC)
- In effect from
- Apr 28, 2014, 4:00 PM CDT
- Expired
- Apr 30, 2014, 7:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
526 WGUS64 KBMX 272054 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT SUN APR 27 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... ALZ011>015-017>050-281200- /O.NEW.KBMX.FF.A.0003.140428T2100Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 354 PM CDT SUN APR 27 2014 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA. * FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WIDESPREAD HEAVY RAINFALL OF UP TO 5 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNT POSSIBLE. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
780 WGUS64 KBMX 281010 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 510 AM CDT MON APR 28 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA THIS AFTERNOON THROUGH WEDNESDAY MORNING... ALZ011>015-017>050-290000- /O.CON.KBMX.FF.A.0003.140428T2100Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 510 AM CDT MON APR 28 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF CENTRAL ALABAMA. * FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING. * WIDESPREAD HEAVY RAINFALL OF UP TO 5 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
524 WGUS64 KBMX 282056 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT MON APR 28 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA THIS EVENING THROUGH WEDNESDAY MORNING... ALZ011>015-017>050-291200- /O.CON.KBMX.FF.A.0003.140428T2100Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 356 PM CDT MON APR 28 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...BLOUNT...CHILTON...COOSA...DALLAS... ELMORE...JEFFERSON...LOWNDES...MONTGOMERY...PERRY...SHELBY... ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA... CALHOUN...CHAMBERS...CLAY...CLEBURNE...LEE...MACON... RANDOLPH...RUSSELL AND TALLAPOOSA. IN NORTHEAST ALABAMA... CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE...LAMAR... MARENGO...PICKENS...SUMTER AND TUSCALOOSA. * THROUGH WEDNESDAY MORNING * WIDESPREAD HEAVY RAINFALL OF UP TO 5 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
269 WGUS64 KBMX 290824 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 AM CDT TUE APR 29 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA THROUGH WEDNESDAY MORNING... ALZ011>015-017>050-300000- /O.CON.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 324 AM CDT TUE APR 29 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF CENTRAL ALABAMA. * THROUGH WEDNESDAY MORNING. * ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE TODAY AND TONIGHT ON TOP OF WHAT HAS ALREADY FALLEN...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
746 WGUS64 KBMX 292300 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT TUE APR 29 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA THROUGH WEDNESDAY MORNING... ALZ011>015-017>050-301200- /O.CON.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 600 PM CDT TUE APR 29 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF CENTRAL ALABAMA. * THROUGH WEDNESDAY MORNING * ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT ON TOP OF WHAT HAS ALREADY FALLEN...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. THE HIGHEST CONCERN THROUGH THE REST OF THE NIGHT WILL BE ALONG AND SOUTH OF WALKER TO PICKENS LINE AND ALL PARTS SOUTH. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
821 WGUS64 KBMX 300854 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 AM CDT WED APR 30 2014 ...FLASH FLOOD THREAT IS LESSENING ACROSS CENTRAL ALABAMA... ALZ011>015-017>043-301000- /O.CAN.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE 354 AM CDT WED APR 30 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA HAS BEEN CANCELLED. ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED IN THESE COUNTIES. $$ ALZ044>050-301200- /O.CON.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MONTGOMERY...TUSKEGEE...UNION SPRINGS... AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 354 AM CDT WED APR 30 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...MONTGOMERY. IN EAST CENTRAL ALABAMA...LEE...MACON AND RUSSELL. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. * UNTIL 7 AM CDT THIS MORNING. * RAINFALL IS CONTINUING THIS MORNING ACROSS THESE COUNTIES...BUT SHOULD BE ENDING LATER TODAY. * ROADWAYS IN LOW LYING AREAS MAY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
073 WGUS64 KBMX 301205 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT WED APR 30 2014 ...FLASH FLOOD THREAT HAS ENDED ACROSS CENTRAL ALABAMA... ALZ044>050-301315- /O.EXP.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MONTGOMERY...TUSKEGEE...UNION SPRINGS... AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 705 AM CDT WED APR 30 2014 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA HAS EXPIRED. WHILE LIGHT ADDITIONAL RAINFALL WILL BE POSSIBLE THROUGH THE MORNING HOURS...NO EXCESSIVE RAINFALL THAT WOULD LEAD TO FLASH FLOODING IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 12:53 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 27, 12:53 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CDT SUN APR 27 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... NO MAJOR CHANGES TO FORECAST REASONING THIS MORNING...JUST SOME TWEAKS/UPDATES BASED ON RADAR TRENDS AND CLOUD COVER. INCREASED POPS SUBSTANTIALLY WHERE SHOWER/THUNDERSTORM ACTIVITY WAS EITHER ONGOING OR IMMINENT. OTHERWISE...WIDE RANGE OF FACTORS AFFECTING LOCAL TEMPERATURES...LOCATION OF WARM FRONT...CLOUD COVER...AND PRECIP...WILL LIKELY MAKE FOR QUITE A BIT OF VARIABILITY IN TEMP/DWPT GRIDS THROUGH THE DAY...AND WILL UPDATE AS BEST WE CAN TO KEEP THINGS CURRENT. MAIN THEME IS THAT CURRENT SHOWER/THUNDERSTORM ACTIVITY ROUGHLY ALONG THE WARM FRONT SHOULD SPREAD NORTHEASTWARD THROUGH THE REMAINDER OF THE DAY...WITH DECENT CLEARING COMING IN BEHIND AS THE AFTERNOON PROGRESSES AND EVENING APPROACHES. UPDATES ALREADY PUBLISHED AND SENT. 02 && .AVIATION... 18Z TAF DISCUSSION. AREA OF SHRA/TSRA EXPECTED TO AFFECT ALL SITES THROUGH THE EARLY AFTERNOON HOURS...MOVING SW-NE THROUGH THE AFTERNOON. EXPECT TEMPO IFR VISIBILITY IN HEAVY RAIN/BR...OTHERWISE VFR CONDITIONS WILL PREVAIL FOR AFTERNOON AND EVENING. IN WAKE OF PRECIP AND WITH CONTINUED SOUTHERLY ADVECTION...EXPECT DEVELOPMENT OF MVFR/POSSIBLE IFR CIGS AFTER MIDNIGHT AND LASTING THROUGH END OF PERIOD...ALTHOUGH EXPECT IMPROVEMENT AT VERY END OF THE TAF PERIOD. NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS... KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. 02 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 1:36 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT SUN APR 27 2014 ALZ011>015-017>050-281845- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. MULTIPLE ROUNDS OF SEVERE WEATHER ARE LIKELY FOR THE UPCOMING WEEK ACROSS CENTRAL ALABAMA. A MARGINAL SEVERE THREAT WILL BE POSSIBLE LATE TONIGHT ACROSS THE NORTHWEST 5 COUNTIES OF CENTRAL ALABAMA...GENERALLY AFTER 3 AM...WITH DAMAGING WINDS THE MAIN THREAT. HOWEVER...A BRIEF ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE MARGINAL SEVERE THREAT WILL CONTINUE FOR NORTHWEST CENTRAL ALABAMA THROUGH ABOUT 10 AM MONDAY MORNING. A MUCH MORE SIGNIFICANT THREAT...INCLUDING STRONG TORNADOES... MAY BEGIN AS EARLY AS 4 PM MONDAY EVENING THROUGH 10 AM TUESDAY MORNING...WITH WIDESPREAD DAMAGING WINDS...LARGE HAIL AND FLASH FLOODING ALL POSSIBLE. THE GREATEST THREAT AREA DURING THIS TIME FRAME APPEARS TO BE GENERALLY ALONG AND NORTHWEST OF A LINE FROM DEMOPOLIS...TO CLANTON...TO ANNISTON. HOWEVER...ALL OF CENTRAL ALABAMA WILL HAVE A RISK FOR SEVERE WEATHER WITH THIS ROUND OF STORMS. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE FOR ALL OF CENTRAL ALABAMA TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. ALL FORMS OF SEVERE WEATHER WILL BE POSSIBLE WITH THIS THIRD ROUND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED MONDAY EVENING THROUGH AS LATE AS WEDNESDAY MORNING.
In the hours before
Special weather statement, Apr 27, 1:39 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SUN APR 27 2014
ALZ025-026-035-271930-
CHILTON AL-SHELBY AL-ST. CLAIR AL-
139 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...EXTREME SOUTHERN ST.
CLAIR AND CHILTON COUNTIES UNTIL 230 PM CDT...
AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK MOUNTAIN STATE PARK TO
UNION GROVE TO MAPLESVILLE...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CHELSEA...
COLUMBIANA...
CLANTON...
WILSONVILLE...
UNION GROVE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3339 8638 3335 8634 3330 8636 3328 8643
3318 8651 3312 8646 3309 8651 3293 8652
3286 8645 3282 8646 3275 8637 3275 8641
3271 8641 3271 8671 3266 8672 3267 8695
3299 8679 3336 8683 3351 8624 3350 8623
TIME...MOT...LOC 1839Z 255DEG 25KT 3331 8671 3302 8668
3278 8680
JD/02Special weather statement, Apr 27, 3:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT SUN APR 27 2014
ALZ028-036-037-272130-
CLAY AL-COOSA AL-TALLAPOOSA AL-
338 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 430 PM CDT...
AT 335 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HANOVER...OR NEAR STEWARTVILLE...MOVING EAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOODWATER...
ASHLAND...
HATCHET...
BRADFORD...
PARKDALE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3297 8617 3310 8623 3311 8621 3310 8618
3313 8617 3331 8576 3308 8566
TIME...MOT...LOC 2038Z 250DEG 22KT 3306 8615
JD/02The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:39 PM CDT | Special Weather Statement | BMX | Chilton, Shelby | 51 min |
| Apr 27, 3:38 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
Nearby
Flash Flood Watches in Alabama, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.